Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
167 Doctors are Online

My skin under my foreskin has became infected. Used derm aid. Should I continue the cream?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2005
Answered : 1919 Questions
Question
My skin under my foreskin has recently became inflamed or infected.

I got desperate to want to cure it and used derm aid(hydrocortisone 1%) on it. It seems to be better the next day. Should I keep using it for a few days or use an anti fungal cream just to rule out anything fungal that has caused the issue.
Posted Sat, 24 Aug 2013 in Skin Hair and Nails
 
 
Answered by Dr. Johny Chacko 21 minutes later
Hello,
Welcome to healthcare magic

You have mentioned it as infected. For infections steroid cream like hydrocortisone is not a good option.

How many days back the rash started ?
Is it itchy or painful ?
Did you develop blisters over penis ?
Is there any white discharge ?
Is there fissuring and swelling over the skin ?
When was the last unprotected sexual intercourse you had ?
Do you clean the foreskin routinely ?

Kindly provide these details. You have a feature to upload the images by yourself at the right side of the query page, please utilize that so that I can answer your query better. You can also send the image as attachment to YYYY@YYYY , with the subject as 'Attn: Dr. Johny Chacko'.

Waiting for the details, especially the photograph.
Take care
Above answer was peer-reviewed by
 
Follow-up: My skin under my foreskin has became infected. Used derm aid. Should I continue the cream? 23 minutes later
I am not sure if it is infected. Happened a week ago. Probably from the friction and i felt a stinging sensation.

I tried to leave it and keep it clean the next few days but it just got redder and a thin white film started to form. I almost have to grntly rub it off during shower.

I started using 1% steroid cream on it 2 days ago and it seemed to clear the inflamation. Tho i can still see its not fully healed. Should i carry on using the cream for the next fe days or use an anti fugal cream instead?
 
 
Answered by Dr. Johny Chacko 1 hour later
Hello,
Welcome back
You seem to be having balano-posthitis. It is safer to use an antifungal cream like clotrimazole 1% cream twice a day over the rash. Do not use hydrocortisone. Do not clean the area excessively. You may apply oil two three times per day.

Hope this helped
Take care
Above answer was peer-reviewed by
 
Follow-up: My skin under my foreskin has became infected. Used derm aid. Should I continue the cream? 44 hours later
I got the anti fungal cream miconizole instead and I%27m happy to say the swelling%2C redness%2C minor cracks have disappeared after applying the affected area twice a day. However the tip of my penis now has this minor burning sensation. Could this be a reaction to the anti fungal cream applied to the tip%3F %0A%0AI am getting a std and blood test this weekend to rule out the more serious matter. Would like to know what is causing the minor pain%2Fburn to the tip .
 
 
Answered by Dr. Johny Chacko 2 days later
Hello,
If it is due to cream it should have burned everywhere and not just at the tip. It is unlikely to be due to cream. Continue using it. But it is better to avoid it around the mouth of urethra. Tip is always more sensitive and therefore it usually heals last.
Avoid unnecessary cleaning.
Hope this helped
Take care
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor